Alert archive / California / Wind Advisories in 2024

Wind Advisory 14, NWS San Francisco Bay Area, CA

December 29, 20249 counties in California

NWS San Francisco Bay Area, CA issued this wind advisory at Dec 29, 2024, 4:33 AM PST for 9 counties in California. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 29, 2024, 4:33 AM PST (12:33 UTC)
Expired
Dec 29, 2024, 2:05 PM PST
In force
10 hr
Issued by
NWS San Francisco Bay Area, CA

Counties Alameda County, CA, City and County of San Francisco, CA, Contra Costa County, CA, Marin County, CA, Napa County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA

The radar

The San Francisco radar (KMUX), 78 km from the middle of the area, began a volume at 12:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 0.6 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2024-12-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2024-12-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
743 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

839 
WWUS76 KMTR 291233
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco CA
433 AM PST Sun Dec 29 2024

CAZ506-514-292300-
/O.NEW.KMTR.WI.Y.0014.241229T1233Z-241229T2300Z/
/O.CON.KMTR.FR.Y.0030.241230T1000Z-241230T1700Z/
North Bay Interior Valleys-Eastern Santa Clara Hills-
433 AM PST Sun Dec 29 2024

...WIND ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...
...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PST MONDAY...

* WHAT...For the Wind Advisory, southwest winds 15 to 25 mph with 
  gusts up to 40 mph. For the Frost Advisory, temperatures as low as 
  32 will result in frost formation.

* WHERE...Eastern Santa Clara Hills and North Bay Interior Valleys.

* WHEN...For the Wind Advisory, until 3 PM PST this afternoon. For 
  the Frost Advisory, from 2 AM to 9 AM PST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. The 
  combination of wind and moist soils will increase the risk for 
  downed trees. Cold conditions will be hazardous to sensitive 
  populations such as unhoused individuals. Cold Conditions can lead 
  to hypothermia with prolonged exposure.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

Take steps now to protect tender plants from the cold.

&&

$$

CAZ006-502>505-508>510-512-515-292300-
/O.NEW.KMTR.WI.Y.0014.241229T1233Z-241229T2300Z/
San Francisco-Marin Coastal Range-Sonoma Coastal Range-North Bay
Interior Mountains-Coastal North Bay Including Point Reyes
National Seashore-San Francisco Bay Shoreline-San Francisco
Peninsula Coast-East Bay Interior Valleys-Santa Cruz Mountains-
East Bay Hills-
433 AM PST Sun Dec 29 2024

...WIND ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...The East Bay and San Francisco Bay Shoreline, The Marin 
  Hills, Western Sonoma County Hills, The Santa Cruz Mountains, San 
  Francisco, North Bay Interior Mountains, Coastal North Bay 
  Including Point Reyes National Seashore, and San Francisco 
  Peninsula Coast.

* WHEN...Until 3 PM PST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. The 
  combination of wind and moist soils will increase the risk for 
  downed trees.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

CAZ518-292300-
/O.CON.KMTR.FR.Y.0030.241230T1000Z-241230T1700Z/
Mountains of San Benito County And Interior Monterey County
including Pinnacles National Park-
433 AM PST Sun Dec 29 2024

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PST MONDAY...

* WHAT...Temperatures as low as 32 will result in frost formation.

* WHERE...The Diablo Range south of the Alameda/Santa Clara county 
  line.

* WHEN...From 2 AM to 9 AM PST Monday.

* IMPACTS...Cold conditions will be hazardous to sensitive 
  populations such as unhoused individuals. Cold Conditions can lead 
  to hypothermia with prolonged exposure.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Flynn
2 follow-up statements
414 
WWUS76 KMTR 292013
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco CA
1213 PM PST Sun Dec 29 2024

CAZ504-300630-
/O.EXB.KMTR.FR.Y.0030.241230T0600Z-241230T1700Z/
/O.CON.KMTR.WI.Y.0014.000000T0000Z-241229T2300Z/
North Bay Interior Mountains-
1213 PM PST Sun Dec 29 2024

...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST 
MONDAY...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

* WHAT...For the Wind Advisory, west winds 15 to 20 mph with gusts 
  up to 35 mph. For the Frost Advisory, temperatures as low as 31 
  will result in frost formation.

* WHERE...North Bay Interior Mountains.

* WHEN...For the Wind Advisory, until 3 PM PST this afternoon. For 
  the Frost Advisory, from 10 PM this evening to 9 AM PST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. The 
  combination of wind and moist soils will increase the risk for 
  downed trees. Cold conditions will be hazardous to sensitive 
  populations such as unhoused individuals. Cold Conditions can lead 
  to hypothermia with prolonged exposure.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

Take steps now to protect tender plants from the cold.

&&

$$

CAZ517-300630-
/O.EXB.KMTR.FR.Y.0030.241230T0600Z-241230T1700Z/
Santa Lucia Mountains and Los Padres National Forest-
1213 PM PST Sun Dec 29 2024

...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST 
MONDAY...

* WHAT...Temperatures as low as 32 will result in frost formation.

* WHERE...Interior Monterey County and the Santa Lucia Range.

* WHEN...From 10 PM this evening to 9 AM PST Monday.

* IMPACTS...Cold conditions will be hazardous to sensitive 
  populations such as unhoused individuals. Cold Conditions can lead 
  to hypothermia with prolonged exposure.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

CAZ506-514-300630-
/O.EXT.KMTR.FR.Y.0030.241230T0600Z-241230T1700Z/
/O.CON.KMTR.WI.Y.0014.000000T0000Z-241229T2300Z/
North Bay Interior Valleys-Eastern Santa Clara Hills-
1213 PM PST Sun Dec 29 2024

...FROST ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST 
MONDAY...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

* WHAT...For the Wind Advisory, west winds 10 to 15 mph with gusts 
  up to 30 mph. For the Frost Advisory, temperatures as low as 30 
  will result in frost formation.

* WHERE...Eastern Santa Clara Hills and North Bay Interior Valleys.

* WHEN...For the Wind Advisory, until 3 PM PST this afternoon. For 
  the Frost Advisory, from 10 PM this evening to 9 AM PST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. The 
  combination of wind and moist soils will increase the risk for 
  downed trees. Cold conditions will be hazardous to sensitive 
  populations such as unhoused individuals. Cold Conditions can lead 
  to hypothermia with prolonged exposure.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

Take steps now to protect tender plants from the cold.

&&

$$

CAZ518-300630-
/O.EXT.KMTR.FR.Y.0030.241230T0600Z-241230T1700Z/
Mountains of San Benito County And Interior Monterey County
including Pinnacles National Park-
1213 PM PST Sun Dec 29 2024

...FROST ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST 
MONDAY...

* WHAT...Temperatures as low as 31 will result in frost formation.

* WHERE...Most of San Benito County and the Cholame Hills in 
  Southeast Monterey County.

* WHEN...From 10 PM this evening to 9 AM PST Monday.

* IMPACTS...Cold conditions will be hazardous to sensitive 
  populations such as unhoused individuals. Cold Conditions can lead 
  to hypothermia with prolonged exposure.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

CAZ006-502-503-505-508>510-512-515-292300-
/O.CON.KMTR.WI.Y.0014.000000T0000Z-241229T2300Z/
San Francisco-Marin Coastal Range-Sonoma Coastal Range-Coastal
North Bay Including Point Reyes National Seashore-San Francisco
Bay Shoreline-San Francisco Peninsula Coast-East Bay Interior
Valleys-Santa Cruz Mountains-East Bay Hills-
1213 PM PST Sun Dec 29 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

* WHAT...West winds 10 to 20 mph with gusts up to 40 mph.

* WHERE...The East Bay and San Francisco Bay Shoreline, The Marin 
  Hills, Western Sonoma County Hills, The Santa Cruz Mountains, San 
  Francisco, Coastal North Bay Including Point Reyes National 
  Seashore, and San Francisco Peninsula Coast.

* WHEN...Until 3 PM PST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. The 
  combination of wind and moist soils will increase the risk for 
  downed trees.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

BKM
647 
WWUS76 KMTR 292205
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco CA
205 PM PST Sun Dec 29 2024

CAZ504-506-514-300615-
/O.CAN.KMTR.WI.Y.0014.000000T0000Z-241229T2300Z/
/O.NEW.KMTR.FZ.W.0006.241231T0400Z-241231T1800Z/
/O.CON.KMTR.FR.Y.0030.241230T0600Z-241230T1700Z/
North Bay Interior Mountains-North Bay Interior Valleys-Eastern
Santa Clara Hills-
205 PM PST Sun Dec 29 2024

...WIND ADVISORY IS CANCELLED...
...FREEZE WARNING IN EFFECT FROM 8 PM MONDAY TO 10 AM PST TUESDAY...
...FROST ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM 
PST MONDAY...

* WHAT...For the Frost Advisory, temperatures as low as 29 will 
  result in frost formation. For the Freeze Warning, sub-freezing 
  temperatures as low as 28 expected.

* WHERE...Eastern Santa Clara Hills, North Bay Interior Mountains, 
  and North Bay Interior Valleys.

* WHEN...For the Frost Advisory, from 10 PM this evening to 9 AM PST 
  Monday. For the Freeze Warning, from 8 PM Monday to 10 AM PST 
  Tuesday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing. Cold conditions will be hazardous to sensitive 
  populations such as unhoused individuals. Cold Conditions can lead 
  to hypothermia with prolonged exposure.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

To prevent water pipes from freezing; wrap or drain or allow them to 
drip slowly.

Be sure to turn off sprinklers ahead of sub-freezing temperatures to 
avoid creating ice patches on driveways and sidewalks.

Be sure to cover or tend to sensitive plants and vegetation as they 
may be damaged by frost.

Be sure to open sink cabinet doors and/or drip faucets. This may 
help reduce or prevent damage to uninsulated pipes and other 
plumbing.

&&

$$

CAZ510-515-300615-
/O.CAN.KMTR.WI.Y.0014.000000T0000Z-241229T2300Z/
/O.NEW.KMTR.FR.Y.0031.241231T0400Z-241231T1800Z/
/O.EXA.KMTR.FR.Y.0030.241230T0600Z-241230T1700Z/
East Bay Interior Valleys-East Bay Hills-
205 PM PST Sun Dec 29 2024

...WIND ADVISORY IS CANCELLED...
...FROST ADVISORY IN EFFECT FROM 8 PM MONDAY TO 10 AM PST TUESDAY...
...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST 
MONDAY...

* WHAT...For the first Frost Advisory, temperatures as low as 33 
  will result in frost formation. For the second Frost Advisory, 
  temperatures as low as 31 will result in frost formation.

* WHERE...The East Bay Hills and Valleys.

* WHEN...For the first Frost Advisory, from 10 PM this evening to 9 
  AM PST Monday. For the second Frost Advisory, from 8 PM Monday to 
  10 AM PST Tuesday.

* IMPACTS...Cold conditions will be hazardous to sensitive 
  populations such as unhoused individuals. Cold Conditions can lead 
  to hypothermia with prolonged exposure. Frost could harm sensitive 
  outdoor vegetation. Sensitive outdoor plants may be killed if left 
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

Be sure to turn off sprinklers ahead of sub-freezing temperatures to 
avoid creating ice patches on driveways and sidewalks.

Be sure to cover or tend to sensitive plants and vegetation as they 
may be damaged by frost.

&&

$$

CAZ502-503-505-508-512-300615-
/O.CAN.KMTR.WI.Y.0014.000000T0000Z-241229T2300Z/
/O.NEW.KMTR.FR.Y.0031.241231T0400Z-241231T1800Z/
Marin Coastal Range-Sonoma Coastal Range-Coastal North Bay
Including Point Reyes National Seashore-San Francisco Bay
Shoreline-Santa Cruz Mountains-
205 PM PST Sun Dec 29 2024

...WIND ADVISORY IS CANCELLED...
...FROST ADVISORY IN EFFECT FROM 8 PM MONDAY TO 10 AM PST TUESDAY...

* WHAT...Temperatures as low as 32 will result in frost formation.

* WHERE...The Marin Hills, Western Sonoma County Hills, The Santa 
  Cruz Mountains, Coastal North Bay Including Point Reyes National 
  Seashore, and San Francisco Bay Shoreline.

* WHEN...From 8 PM Monday to 10 AM PST Tuesday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered. Cold conditions 
  will be hazardous to sensitive populations such as unhoused 
  individuals. Cold Conditions can lead to hypothermia with 
  prolonged exposure.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

Be sure to turn off sprinklers ahead of sub-freezing temperatures to 
avoid creating ice patches on driveways and sidewalks.

Be sure to cover or tend to sensitive plants and vegetation as they 
may be damaged by frost.

&&

$$

CAZ006-509-292315-
/O.CAN.KMTR.WI.Y.0014.000000T0000Z-241229T2300Z/
San Francisco-San Francisco Peninsula Coast-
205 PM PST Sun Dec 29 2024

...WIND ADVISORY IS CANCELLED...

The threat has ended.

$$

CAZ516-300615-
/O.NEW.KMTR.FZ.W.0006.241231T0400Z-241231T1800Z/
/O.EXA.KMTR.FR.Y.0030.241230T0600Z-241230T1700Z/
Southern Salinas Valley/Arroyo Seco and Lake San Antonio-
205 PM PST Sun Dec 29 2024

...FREEZE WARNING IN EFFECT FROM 8 PM MONDAY TO 10 AM PST TUESDAY...
...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST 
MONDAY...

* WHAT...For the Frost Advisory, temperatures as low as 30 will 
  result in frost formation. For the Freeze Warning, sub-freezing 
  temperatures as low as 25 expected.

* WHERE...Southern Salinas Valley/Arroyo Seco and Lake San Antonio.

* WHEN...For the Frost Advisory, from 10 PM this evening to 9 AM PST 
  Monday. For the Freeze Warning, from 8 PM Monday to 10 AM PST 
  Tuesday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing. Cold conditions will be hazardous to sensitive 
  populations such as unhoused individuals. Cold Conditions can lead 
  to hypothermia with prolonged exposure.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

To prevent water pipes from freezing; wrap or drain or allow them to 
drip slowly.

Be sure to turn off sprinklers ahead of sub-freezing temperatures to 
avoid creating ice patches on driveways and sidewalks.

Be sure to cover or tend to sensitive plants and vegetation as they 
may be damaged by frost.

Be sure to open sink cabinet doors and/or drip faucets. This may 
help reduce or prevent damage to uninsulated pipes and other 
plumbing.

&&

$$

CAZ517-518-300615-
/O.NEW.KMTR.FZ.W.0006.241231T0400Z-241231T1800Z/
/O.CON.KMTR.FR.Y.0030.241230T0600Z-241230T1700Z/
Santa Lucia Mountains and Los Padres National Forest-Mountains of
San Benito County And Interior Monterey County including
Pinnacles National Park-
205 PM PST Sun Dec 29 2024

...FREEZE WARNING IN EFFECT FROM 8 PM MONDAY TO 10 AM PST TUESDAY...
...FROST ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM 
PST MONDAY...

* WHAT...For the Frost Advisory, temperatures as low as 29 will 
  result in frost formation. For the Freeze Warning, sub-freezing 
  temperatures as low as 25 expected.

* WHERE...Interior Monterey County and the Santa Lucia Range, and 
  most of San Benito County and the Cholame Hills in Southeast 
  Monterey County.

* WHEN...For the Frost Advisory, from 10 PM this evening to 9 AM PST 
  Monday. For the Freeze Warning, from 8 PM Monday to 10 AM PST 
  Tuesday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing. Cold conditions will be hazardous to sensitive 
  populations such as unhoused individuals. Cold Conditions can lead 
  to hypothermia with prolonged exposure.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

To prevent water pipes from freezing; wrap or drain or allow them to 
drip slowly.

Be sure to turn off sprinklers ahead of sub-freezing temperatures to 
avoid creating ice patches on driveways and sidewalks.

Be sure to cover or tend to sensitive plants and vegetation as they 
may be damaged by frost.

Be sure to open sink cabinet doors and/or drip faucets. This may 
help reduce or prevent damage to uninsulated pipes and other 
plumbing.

&&

$$

CAZ528-300615-
/O.NEW.KMTR.FZ.W.0006.241231T0400Z-241231T1800Z/
Northern Salinas Valley/Hollister Valley and Carmel Valley-
205 PM PST Sun Dec 29 2024

...FREEZE WARNING IN EFFECT FROM 8 PM MONDAY TO 10 AM PST TUESDAY...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...Northern Salinas Valley/Hollister Valley and Carmel Valley.

* WHEN...From 8 PM Monday to 10 AM PST Tuesday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing. Cold conditions will be hazardous to sensitive 
  populations such as unhoused individuals. Cold Conditions can lead 
  to hypothermia with prolonged exposure.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

To prevent water pipes from freezing; wrap or drain or allow them to 
drip slowly.

Be sure to turn off sprinklers ahead of sub-freezing temperatures to 
avoid creating ice patches on driveways and sidewalks.

Be sure to cover or tend to sensitive plants and vegetation as they 
may be damaged by frost.

Be sure to open sink cabinet doors and/or drip faucets. This may 
help reduce or prevent damage to uninsulated pipes and other 
plumbing.

&&

$$

CAZ513-300615-
/O.NEW.KMTR.FR.Y.0031.241231T0400Z-241231T1800Z/
/O.EXA.KMTR.FR.Y.0030.241230T0600Z-241230T1700Z/
Santa Clara Valley Including San Jose-
205 PM PST Sun Dec 29 2024

...FROST ADVISORY IN EFFECT FROM 8 PM MONDAY TO 10 AM PST TUESDAY...
...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST 
MONDAY...

* WHAT...For the first Frost Advisory, temperatures as low as 32 
  will result in frost formation. For the second Frost Advisory, 
  temperatures as low as 28 will result in frost formation.

* WHERE...The Santa Clara Valley from Morgan Hill southward for 
  Monday morning and all the Santa Clara Valley for Tuesday morning.

* WHEN...For the first Frost Advisory, from 10 PM this evening to 9 
  AM PST Monday. For the second Frost Advisory, from 8 PM Monday to 
  10 AM PST Tuesday.

* IMPACTS...Cold conditions will be hazardous to sensitive 
  populations such as unhoused individuals. Cold Conditions can lead 
  to hypothermia with prolonged exposure. Frost could harm sensitive 
  outdoor vegetation. Sensitive outdoor plants may be killed if left 
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

Be sure to turn off sprinklers ahead of sub-freezing temperatures to 
avoid creating ice patches on driveways and sidewalks.

Be sure to cover or tend to sensitive plants and vegetation as they 
may be damaged by frost.

&&

$$

CAZ529-530-300615-
/O.NEW.KMTR.FR.Y.0031.241231T0400Z-241231T1800Z/
Northern Monterey Bay-Southern Monterey Bay and Big Sur Coast-
205 PM PST Sun Dec 29 2024

...FROST ADVISORY IN EFFECT FROM 8 PM MONDAY TO 10 AM PST TUESDAY...

* WHAT...Temperatures as low as 30 will result in frost formation.

* WHERE...Monterey Bay and the Big Sur Coast.

* WHEN...From 8 PM Monday to 10 AM PST Tuesday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered. Cold conditions 
  will be hazardous to sensitive populations such as unhoused 
  individuals. Cold Conditions can lead to hypothermia with 
  prolonged exposure.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

Be sure to turn off sprinklers ahead of sub-freezing temperatures to 
avoid creating ice patches on driveways and sidewalks.

Be sure to cover or tend to sensitive plants and vegetation as they 
may be damaged by frost.

&&

$$

BFG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Dec 29, 3:57 AM PST, 36 minutes earlier.

Area forecast discussion, Dec 29, 3:57 AM PST, 36 minutes before
Area Forecast Discussion
National Weather Service San Francisco CA
357 AM PST Sun Dec 29 2024

...New AVIATION, MARINE...

.SYNOPSIS...
Issued at 1232 AM PST Sun Dec 29 2024

Rain and gusty winds today as a cold front ushers in a new, dry
air mass. Clear skies will yield plenty of sunshine and cold
morning temperatures this week.

&&

.SHORT TERM...
(Today and tonight)
Issued at 1232 AM PST Sun Dec 29 2024

Key Messages for the Short Term:
-Moderate to heavy rainfall across the North Bay this morning
-Largely light to moderate rain elsewhere on Sunday
-Elevated wind gusts of 30 to 40 mph, isolated to 50 in North Bay

The rain is just now entering the KMUX field of view and should
reach Santa Rosa by 4-6 AM and San Francisco by 6-8 AM. This cold
front still looks to be fast moving. This means the rain rates
will be high at times, but the limited duration will help
alleviate widespread flooding concerns in the waterways. The more
likely impact is urban flooding, shallow landslides, and downed
trees due to the antecedent saturation, high rain rates, and
strong, shifting wind gusts as the front moves through. Total
rainfall today is expected to be between 0.5-1.5" in the North Bay
and between 0.25 and 0.5" through the rest of the Bay Area. The
Central Coast will be drier and less windy as the cold front loses
steam, but we're still expecting up to 1/4" in the early
afternoon. In addition to rain, the cold front will bring a sharp
shift in the wind direction from southerly to northerly. By the
afternoon/early evening, the sun will make a triumphant return as
the new, dry air mass settles in.

&&

.LONG TERM...
(Monday through Saturday)
Issued at 1232 AM PST Sun Dec 29 2024

Key Messages for the Long Term:
-Frost and freeze conditions expected Mon-Thu mornings

Building high pressure behind the front will bring much more
benign conditions next week. The only real concern is cold morning
temperatures. Otherwise it will be a glorious week with plenty of
sunshine and high temps in the mid 50s to lower 60s. The long
nights, clear skies, and dry air mass will encourage enhanced
radiational cooling. The actual air mass isn't terribly cold, with
850 temps somewhere between the 25th and 50th percentile for this
time of year. This means a nocturnal inversion will set up, cold
dense air will sink, and the valleys will be colder than the
mountains. The temperature change will be noticeable in a "grab
your heavier jacket before walking the dog" type of way. Monday
morning is expected to be 10-15 degrees colder than Sunday
morning. As the winds weaken, Tuesday will be even colder, with
most lowlands expecting the coldest day of the season. Santa Rosa
could even drop into the upper 20s. Since this is driven by
radiational cooling in the shallow boundary layer, the forecast is
challenging. Any wind will mix down warmer air and the exact min
temp is hard to pin down. I used a blend of 1/3 deterministic NBM
and 2/3 NBM ensemble mean for min temp. The ensemble mean is much
cooler than the deterministic. In many locations the deterministic
NBM is well above the ensemble box and whisker plots warmest
whisker (top 10%). Raw model output is also warmer than the NBM,
and you may see some large minimum temperature discrepancy
between different weather apps this week. Our forecast confidence
is pretty low as a result, and I'm a little concerned that the
heavy bias correction is based on a much different weather pattern
over the last month. Up until now December has been 2-5 degrees
above normal. As more higher resolution models start to "see"
Monday and Tuesday, we will get a clearer picture of how cold it
will actually get this week.

&&

.AVIATION...
(12Z TAFS)
Issued at 357 AM PST Sun Dec 29 2024

VFR-MVFR deteriorating to more widespread MVFR-IFR, gusty winds
and moderate to heavy rain with a cold frontal passage in the Bay
Area this morning. Lowering ceilings, visibilities, moderate rain
with the cold front will also reach the north Central Coast by
late morning and afternoon. Winds strongest near and along frontal
passage, instability (and shear) increasing too; will closely
monitor KMUX radar, satellite, observations and amend TAFs as
needed.

Post frontal clearing takes place though with lingering surface based
instability there may be a few additional showers developing in the
afternoon. Clearing and less wind tonight, with light cold air drainage
winds developing in the valleys overnight into Monday morning. After
a quick soaking rain with frontal passage today, will need to watch
for fog development (or frost where wind is calm) under clearing,
radiative cooling and light winds tonight and Monday morning.

Vicinity of SFO...VFR, south to southeast wind increasing at SFO while
a cold front is approaching the terminal from the northwest. Wind becoming
strong and gusty near and during cold frontal passage mid to late this
morning. Wind shifting to westerly by 20z today. Vicinity showers and
gusty west wind in the afternoon, wind easing by late afternoon. VFR
in dry weather tonight and Monday morning.

SFO Bridge Approach...Similar to SFO.

Monterey Bay Terminals...VFR, south to southeast winds increasing with
light to moderate rain arriving prior to cold frontal passage early
in the afternoon. Rain may also be briefly heavy during frontal passage
with conditions deteriorating to MVFR-IFR. Conditions improving to VFR
by late afternoon, with a few additional passing showers possible. VFR
and light cold air drainage winds tonight and Monday morning. Will have
to watch for patchy fog development as well tonight and Monday morning.

&&

.MARINE...
Issued at 325 AM PST Sun Dec 29 2024

A cold front with gusty winds and rain will move southeastward across
the coastal waters and bays today. A few post frontal showers develop
in the afternoon otherwise dry weather returns tonight. Long to moderate
period swell will continue to run through the waters through
midweek.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory until 4 AM PST early this morning for CAZ006-
     505-509-529-530.

     Flood Watch until noon PST today for CAZ502>506.

     Frost Advisory from 2 AM to 9 AM PST Monday for CAZ506-514-518.

PZ...Small Craft Advisory until 3 PM PST this afternoon for SF Bay N
     of Bay Bridge.

     Small Craft Advisory from 9 AM this morning to 3 PM PST this
     afternoon for Mry Bay.

     Small Craft Advisory until 9 PM PST this evening for Pigeon Pt
     to Pt Pinos 0-10 nm-Pt Arena to Pt Reyes 0-10 nm-Pt Pinos
     to Pt Piedras Blancas 0-10 nm-Pt Reyes to Pigeon Pt 0-10 nm.

     Small Craft Advisory from 3 PM to 9 PM PST Monday for Pt Pinos
     to Pt Piedras Blancas 0-10 nm.

     Gale Warning until 9 AM PST this morning for Pt Arena to Pt
     Reyes 10-60 NM.

     Small Craft Advisory until 9 PM PST Monday for Pigeon Pt to Pt
     Pinos 10-60 NM.

&&

SHORT TERM...Flynn
LONG TERM....Flynn
AVIATION...Canepa
MARINE...Canepa

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayarea

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 28, 9:01 PM PSTGale WarningMTR18 hr
Dec 29, 2:02 AM PSTFrost AdvisoryMTRAlameda, Contra Costa, Marin, Monterey, Napa, San Benito and 2 more31 hr
Dec 29, 2:08 AM PSTSmall Craft AdvisoryMTR60 hr
Dec 29, 7:22 AM PSTAreal Flood AdvisoryMTRMarin3 hr
Dec 29, 7:35 AM PSTAreal Flood AdvisoryMTRSonoma30 hr
Dec 29, 8:22 AM PSTAreal Flood AdvisoryMTRAlameda4 hr
Dec 29, 8:45 AM PSTAreal Flood AdvisoryMTRSanta Cruz4 hr
Dec 29, 8:58 AM PSTAreal Flood AdvisoryMTRMarin, Sonoma3 hr
Dec 29, 10:40 AM PSTAreal Flood AdvisoryMTRSonoma5 hr
Dec 29, 2:05 PM PSTFrost AdvisoryMTRAlameda, Contra Costa, Marin, Monterey, San Mateo, Santa Clara and 2 more44 hr
Dec 29, 2:05 PM PSTFreeze WarningMTRMarin, Monterey, Napa, San Benito, Santa Clara, Sonoma44 hr

Nearby

Wind Advisories in California, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.